Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I'm Taking Kaletra & Truvada
Jul 5, 2012

Hi Doctor Henry,

I'm on Kaletra & Truvada, since Sept. 2004, my Tcells are 683 & I am undetectable. I would like to know, in your opinion, your thoughts of me switching to Truvada/Efavirenz, because of the lipodystrophy occuring on my stomach. I was a 29 waist in 2004 135lbs, now I'm a 34 waist & 153lbs, and to be honest, I look 7 months pregnant,I'm only 5ft 8inches. I am proud that the med's (Kaletra & Truvada) have been a miracle for me, but, the large belly is hurting me emotionally now at this point.I've bought bigger shirts, larger pants, and it's just not "fixing" how I view my self. Your thoughts are most welcomed. Thank you in advance, Joey.

Response from Dr. Henry

If you have no history of drug resistance or concern about drug resistance then usually a switch to an alternative more fat friendly regimen is worth considering--unclear to me how much more fat friendly efavirenz is than Kaletra but that is an option (as is rilpivirine and raltegravir or even an alternative protease inhibitor such as atazanavir). Abdominal fat gain is a complex subject with genetic life style, aging, CD4 nadir and other variables often involved making effective management often remain elusive unfortunately. KH



Previous
Angiogram necessary?
Next
Cerebellar Atrophy Treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement